Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 6, NWS Boston/Norton, MA

May 28, 2001Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 28, 2001, 2:56 PM EDT for Hillsborough County, New Hampshire. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2001, 2:56 PM EDT (18:56 UTC)
Expired
May 28, 2001, 3:45 PM EDT
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

County Hillsborough County, NH

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 281858
SVRBOX
NHC011-281945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
256 PM EDT MON MAY 28 2001

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE

* UNTIL 345 PM EDT.

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM NEAR NELSON...OR ABOUT 8 MILES EAST OF 
  KEENE NEW HAMPSHIRE...MOVING NORTHEAST AT 20 MPH.  THIS STORM 
  HAS A HISTORY OF PRODUCING LARGE HAIL.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WINDSOR...WEARE...
  HILLSBOROUGH AND DEERING.

SEVERE THUNDERSTORM$S PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:53 PM EDT, 3 minutes earlier.

Area forecast discussion, May 28, 2:53 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT MON MAY 28 2001

ON GOING SVR WX ACRS THE FCST AREA IS CONCENTRATED IN A BAND EXTD FM
WRN MA TO SW NH AND NRN MIDDLESEX COUNTY.  CNVTN ACRS SRN HLF OF
THE FA NOT ASSOCD WITH AS INTNS CELLS ALSO SGFNT CELLS APPR TO BE
APCHG MVY AND ACK.

CLDS AND SHWRS ACRS MUCH OF CNTRL AND SRN PART OF FCST AREA HAVE
HELD MAX TEMPS FM RCHG MID 70S.  THIS PROBLY HAS BEEN RESPONSIBLE
FOR THE WKR CNVTN S.  TEMPS ALF COLDER NWWD WHICH PRBLY ACCOUNTS
FOR THE THE MORE SVR CELLS WHICH HAVE HAD NUMEROUS RPTS OF HAIL, THE
LARGEST OF WHICH HAS BEEN 1.5 INCH.

MODEL SHOW SFC AND UPR TROF MOVG RPDLY EWD ACRS SNE THIS EVE.  THE
POSITIVE OMEGA WL BE REPLACED BY DVV DURG EVE.  AT SAME TIME LOW
LVL WND WL VEER TO MORE WSW.  THE DRYING AND DVV WL CUT OFF ALL
SHWRS AND EXPC GENLY A PTLY CLDY NGT AS THE WX MOVS OFSHR.

TEMPS WARMER ON TUE DUE TO MORE SUN AND WITH STILL COOL AIR ALF EXCP
CHC OF SHWRS WITH SLT CHC OF TSTMS AGAIN TUE AFTN TO TUE EVE.  GOING
WITH ETA MODEL FOR TUE NGT HOLDING SFC LOW/TROF FAR ENUF S SUCH
THAT PCPN STAYS WELL SE OF SNE.

UPR LOW PASSING JUST TO NE OF THE FCST AREA ON WED WL RESULT IN
COOLER TEMPS AND INCRG SFC PRES GRAD AS SFC HI BLDS EWD TWD SNE FM
THE GT LAKES.

.BOX...A SCA MAY BE REQ TUE NGT ALL CSTL WATERS EXCP BOS HARBOR AND
NARR BAY.  SVRBOX MAY CONT TO BE ISSUED FOR NEXT SVR HRS DUE TO THE
STG CELLS NRN PART OF FA.

DMH

In the hours before

Special weather statement, May 28, 10:35 AM EDT, 4 hours 21 minutes before
CTZ002>004-MAZ002>015-017>024-RIZ001>007-281800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EDT MON MAY 28 2001

...SEVERE WEATHER POSSIBLE THIS AFTERNOON...

ABUNDANT MOISTURE..AN UNSTABLE ATMOSPHERE AND AN UPPER LEVEL
DISTURBANCE WILL COMBINE THIS AFTERNOON TO PRODUCE THUNDERSTORMS
WHICH MAY BRING WIND GUSTS TO 60 MPH AND POSSIBLY LARGE HAIL.
BY EVENING ANY STORMS WILL BE ENDING.

THE MOST LIKELY AREAS FOR SEVERE THUNDERSTORMS WILL BE IN NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE.
THE THREAT WILL BE ENHANCED IF ANY SUNSHINE CAN HELP TEMPERATURES
REACH THE MID 70S.

SKYWARN SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE ON THE ALERT
AFTER 12 NOON AND BE PREPARED TO RELAY REPORTS OF HAIL OR STRONG
WINDS TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL RADIO AND TELEVISION
STATIONS FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

FIELD

@RUKWBCe$KDENWWUS81 KBOX 281435
SPSBOX
CTZ002>004-MAZ002>015-017>024-RIZ001>007-282100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EDT MON MAY 28 2001

...SEVERE WEATHER POSSIBLE THIS AFTERNOON...

ABUNDANT MOISTURE..AN UNSTABLE ATMOSPHERE AND AN UPPER LEVEL
DISTURBANCE WILL COMBINE THIS AFTERNOON TO PRODUCE THUNDERSTORMS
WHICH MAY BRING WIND GUSTS TO 60 MPH AND POSSIBLY LARGE HAIL.
BY EVENING ANY STORMS WILL BE ENDING.

THE MOST LIKELY AREAS FOR SEVERE THUNDERSTORMS WILL BE IN NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE.
THE THREAT WILL BE ENHANCED IF ANY SUNSHINE CAN HELP TEMPERATURES
REACH THE MID 70S.

SKYWARN SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE ON THE ALERT
AFTER 12 NOON AND BE PREPARED TO RELAY REPORTS OF HAIL OR STRONG
WINDS TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL RADIO AND TELEVISION
STATIONS FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

FIELD
Local storm report, May 28, 2:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
202 PM EDT MON MAY 28 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    WORTHINGTON CORNERS       MA   1 INCH HAIL
05/28/01   HAMPSHIRE                      NICKEL TO QUARTER SIZE
                                          HAIL REPORTED IN WEST
                                          WORTHINGTON PER AMATEUR
                                          RADIO.

0144 PM    ASHFIELD                  MA   1 INCH HAIL
05/28/01   FRANKLIN                       QUARTER SIZE HAIL COVERING
                                          THE GROUND...REPORTED PER
                                          AMATEUR RADIO.

0148 PM    CONWAY                    MA   1.25 INCH HAIL
05/28/01   FRANKLIN                       HALF DOLLAR SIZE HAIL
                                          REPORTED...PER SPOTTER.

0201 PM    GREENFIELD                MA   .75 INCH HAIL
05/28/01   FRANKLIN                       DIME SIZE HAIL COVERING
                                          THE GROUNDV...PER AMATEUR
                                          RADIO.
Local storm report, May 28, 2:10 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
426 PM EDT WED JUN 07 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    STERLING                  MA   NON TSTM WINDS
06/06/00   WORCESTER                      LARGE TREE LIMBS AND POWER
                                          LINES DOWN

1030 PM    WEST BOYLSTON             MA   NON TSTM WINDS
06/06/00   WORCESTER                      LARGE TREE LIMBS AND POWER
                                          LINES DOWN

1150 PM    STOUGHTON                 MA   NON TSTM WINDS
06/06/00   NORFOLK                        LARGE TREE LIMBS DOWN ON
                                          MAPLE STREET

1150 PM    HOLBROOK                  MA   NON TSTM WINDS
06/06/00   NORFOLK                        LARGE TREE LIMBS DOWN ON
                                          WEYMOUTH STREET

1150 PM    LEICESTER                 MA   NON TSTM WINDS
06/06/00   WORCESTER                      LARGE TREE DOWN AND POWER
                                          LINES DOWN

1200 AM    BEVERLY                   MA   NON TSTM WINDS
06/07/00   ESSEX                          LARGE TREE LIMBS DOWN TIME
                                          ESTIMATED

1200 AM    NORWOOD                   MA   NON TSTM WINDS
06/07/00   NORFOLK                        LARGE TREE LIMBS DOWN TIME
                                          ESTIMATED

1235 AM    SOUTHWICK                 MA   NON TSTM WINDS
06/07/00   HAMPDEN                        TREE DOWN AND POWER LINES
                                          DOWN

0100 AM    MEDFORD                   MA   NON TSTM WINDS
06/07/00   MIDDLESEX                      LARGE TREE DOWN ON
                                          MIDDLESEX AVENUE TIME
                                          ESTIMATED
Local storm report, May 28, 2:23 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
223 PM EDT MON MAY 28 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    WORTHINGTON               MA   1 INCH HAIL
05/28/01   HAMPSHIRE                      NICKEL TO QUARTER SIZE
                                          HAIL REPORTED IN WEST
                                          WORTHINGTON PER AMATEUR
                                          RADIO.

0144 PM    ASHFIELD                  MA   1 INCH HAIL
05/28/01   FRANKLIN                       QUARTER SIZE HAIL COVERING
                                          THE GROUND...REPORTED PER
                                          AMATEUR RADIO.

0148 PM    CONWAY                    MA   1.25 INCH HAIL
05/28/01   FRANKLIN                       HALF DOLLAR SIZE HAIL
                                          REPORTED...PER SPOTTER.

0201 PM    GREENFIELD                MA   .75 INCH HAIL
05/28/01   FRANKLIN                       DIME SIZE HAIL COVERING
                                          THE GROUND...PER AMATEUR
                                          RADIO.

0222 PM    HINSDALE                  MA   1.50 INCH HAIL
05/28/01   CHESHIRE                       PING PONG BALL SIZE HAIL
                                          REPORTED PER, AMATEUR RADIO.

FIELD
Local storm report, May 28, 2:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
227 PM EDT MON MAY 28 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    WORTHINGTON               MA   1 INCH HAIL
05/28/01   HAMPSHIRE                      NICKEL TO QUARTER SIZE
                                          HAIL REPORTED IN WEST
                                          WORTHINGTON PER AMATEUR
                                          RADIO.

0144 PM    ASHFIELD                  MA   1 INCH HAIL
05/28/01   FRANKLIN                       QUARTER SIZE HAIL COVERING
                                          THE GROUND...REPORTED PER
                                          AMATEUR RADIO.

0148 PM    CONWAY                    MA   1.25 INCH HAIL
05/28/01   FRANKLIN                       HALF DOLLAR SIZE HAIL
                                          REPORTED...PER SPOTTER.

0201 PM    GREENFIELD                MA   .75 INCH HAIL
05/28/01   FRANKLIN                       DIME SIZE HAIL COVERING
                                          THE GROUND...PER AMATEUR
                                          RADIO.

0222 PM    HINSDALE                  NH   1.50 INCH HAIL
05/28/01   CHESHIRE                       PING PONG BALL SIZE HAIL
                                      B    REPORTED PER AMATEUR RADIO.

FIELD
Local storm report, May 28, 2:32 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
232 PM EDT MON MAY 28 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    WORTHINGTON               MA   1 INCH HAIL
05/28/01   HAMPSHIRE                      NICKEL TO QUARTER SIZE
                                          HAIL REPORTED IN WEST
                                          WORTHINGTON PER AMATEUR
                                          RADIO.

0144 PM    ASHFIELD                  MA   1 INCH HAIL
05/28/01   FRANKLIN                       QUARTER SIZE HAIL COVERING
                                          THE GROUND...REPORTED PER
                                          AMATEUR RADIO.

0148 PM    CONWAY                    MA   1.25 INCH HAIL
05/28/01   FRANKLIN                       HALF DOLLAR SIZE HAIL
                                          REPORTED...PER SPOTTER.

0201 PM    GREENFIELD                MA   .75 INCH HAIL
05/28/01   FRANKLIN                       DIME SIZE HAIL COVERING
                                          THE GROUND...PER AMATEUR
                                          RADIO.

0222 PM    HINSDALE                  NH   1.50 INCH HAIL
05/28/01   CHESHIRE                       PING PONG BALL SIZE HAIL
                                          REPORTED PER AMATEUR RADIO.
                                          HAIL LASTED 7 MINUTES
                                          AND WAS HALF AN INCH DEEP.

0231 PM    WINCHESTER                NH   0.75 INCH HAIL
05/28/01   CHESHIRE               U        DIME SIZE HAIL PER AMATEUR
                                          RADIO.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:12 PM EDTSevere Thunderstorm WarningBOXCheshire48 min
May 28, 2:59 PM EDTSevere Thunderstorm WarningBOXCheshire16 min
May 28, 3:36 PM EDTSevere Thunderstorm WarningBOXCheshire9 min
May 28, 4:12 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough33 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.